Life after cancer

This group is for cancer survivors and people who have finished treatment. It is a space to discuss things like the physical and emotional after effects of cancer, returning to work, or trying to move on with your life.

Breast cancer survivor struggling

JMay
Posted by

I was 60 when I was diagnosed with stage 3 aggressive her2 positive breast cancer over 2 years ago, so I needed very lengthy treatment.

I live alone, but managed and just focused on the finishing line as you do.

It took 2 lumpectomys before I was cancer free.

I had EC chemotherapy, and then Paclitaxel chemotherapy which had to be stopped before completing the course due to peripheral Neuropathy from the knees down (numbness from nerve damage), which will never improve.

3 weeks of Radiotherapy.

1 year of Herceptin, which ended last December.

I still have 6 monthly infusions of Ibandronic acid on the chemo ward, and i take Anastrozole daily for another 31/2 years.

Last Christmas when the Herceptin ended I looked and felt well (maybe elation that was out if the way), but now I'm not great physically or mentally. Everything is a struggle, and I'm extremely depressed which makes me feel guilty after all the wonderful costly care I received.

I do have Chronic fatigue syndrome and fibromyalgia, so I wasn't great before cancer. I also have some stressful family problems  which are upsetting me, and I feel are inconsiderate and selfish on the part of the person causing it.

I went back to see Rheumatologist last week due to fatigue and dreadful pain in my fingers and wrists, and she said I need to be patient as my body has been through such a lot, also she said Anastrazole is known to cause bone pain.

I'm waiting results if blood test for thyroid.

I'm not someone who likes to sit about, and try to keep going but everything is such an effort.

Anyone else gone through this ?

lesleyhelen
Posted by

Hi 

Will you come and join us on the breast cancer group? (click the green link) and I am sure you will get a lot of ladies on there able to answer your question/ feel the same as you.  Anastrozole is removing your happy hormones, so depression is normal as is the bone pain.  Not everyone gets it but you will find a wealth of advice re different tablet manufacturers having different coatings and maybe alternatives if it really is too bad for you etc.

If you cut and paste your question into the breast group to save writing it out again.

Kindest wishes,

Lesley x

Call Macmillan Support on 0808 808 0000 - 365 days a year 8am to 8pm  if you need to speak to someone. It's free from mobiles and landlines.

How to tag another member:  @name - and then look at the list of people who come up and click on the person you are tagging

What is a Community Champion?

JMay
Posted by

Thank you. That is interesting.

Bubbles53
Posted by

Hi, I understand your feelings. I am now 66 (just) ....I have had chemo, lumpectomy and Radiotherapy ... finished active treatment in April this year and was given Letrozole for 5 years! I also suffer with fibromyalgia, Chronic fatigue and Ibs. I feel dreadful. It’s like the fibro and cfs has come back with a vengeance. I believe the medication is to blame. I am so stiff, nerve pains and feet and hands so bad. I feel there is no escape from this horror.  I cannot offer help to you, I wish I could, but sometimes just knowing someone else understands can help you not feel so alone with it. Xxx

JMay
Posted by

Aww bless you. Thanks for taking the time to reply. Yes we have an understanding of each other's problems. I believe like you the treatment has made my Chronic fatigue, fibromyalgia and ibs worse in fact the oncologist warned me it could happen. 

I also think my constant anxiety is playing a part in all these conditions, so I am getting help with that now.

I think family and friends get fed up of my health problems, and it means I have to cancel lots of plans I have made with them.

A friend who has rheumatoid arthritis recommended Actipatch which works similar to a Tens machine, and can be bought online or at good chemists.

Take care of yourself xxx